MAUDE Adverse Event Report: ALPHATEC SPINE, INC. ALPHATEC NAVIGATION INSTRUMENTS; ORTHOPEDIC STEREOTAXIC INSTRUMENT

ALPHATEC SPINE, INC. ALPHATEC NAVIGATION INSTRUMENTS; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 17139-045-N
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Taps may be used during pedicle preparation to facilitate screw insertion.The cannulation of the tap (through hole) is slid over the guidewire after the site has been dilated to the appropriate diameter.The bone is then tapped to the desired depth.Taps come in 4.5 mm, 5.5mm, 6.5 mm & 7.5 mm and are color coded by diameter.Review of the device history records did not identify any manufacturing or processing related irregularities.The tap was found to be properly manufactured and released in accordance with design specifications.There were no issues during the manufacture of this product that would contribute to this complaint condition.The instrument was manufactured from 465ss (stainless steel) and is certified to astm a564 specifications.The initial report stated the tip of the tap was bent.Visual inspection of the tap, it was identified the distal tip was fractured and became separated from the instrument.Inspection under magnification revealed circular fracture lines indicative of a torsional overload.It appears that the tip fracture was likely the result of use in hard dense bone, which required an increased torsional load that exceeded the design limits of the instrument.
 
Event or Problem Description
It was reported the tip of a 4.5mm tap, cannulated, navigation is bent.

Brand Name
ALPHATEC NAVIGATION INSTRUMENTS
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
wes channell
1950 camino vida roble
carlsbad, CA 92008
9014283693
MDR Report Key17397532
Report Number2027467-2023-00051
Device Sequence Number7556173
Product Code OLO
UDI-Device Identifier00190376319209
UDI-Public(01)00190376319209(10)MB9067810
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K153603
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number17139-045-N
Device Catalogue Number17139-045-N
Device Lot NumberMB9067810
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown